Redness on cheeks 9 days post juvederm injection normal? (photos)

I had a syringe of juvederm injected 9 days ago in my cheeks with cannula. Have had juvederm/voluma twice before without incident. This time, three days in I developed redness, dryness around area injected. No pain, just patchy redness, some tingling and I flush easily which makes blotches more pronounced. Injector saw me 4 days post injection and said everything ok and some redness can be expected. I'm worried because I haven't had this before and it's been 9 days. Is this normal redness?

Doctor Answers 7

Redness after Filler

It is possible to have some redness after injection and could take up to 2 weeks to take full effect. It is also possible to get an infection rare but possible. If you have concerns you may want to contact the injector to make an appointment to answer any questions and concerns you may have. Thank you for your question.

Redness after Juvederm Injection

It is difficult to assess your condition from the photos. Some redness can occur after Juvederm injections. It should improve over the next few weeks. If you do not feel your condition is getting better I would contact your treating physician. Best of Luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

Evaluating for Infection After Fillers

Though infection after fillers is rare, it can happen occasionally. Some degree of redness after injections is expected, but after 9 days I would recommend returning to your injection (who is hopefully a physician) to be evaluated for the possibility of an infection. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Redness post Juvederm

Thank you for your question. I would recommend you return to you injector for an evaluation to rule out the possibility of infection. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Redness 9 days after Juvederm

This is obviously not normal and needs evaluation. It has nothing to do with cannulas. It might be infected and needs an exam. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Cheeky Conundrum

Some redness and tingling is typical after an injection and can last 1-2 weeks after your procedure. I recommend speaking to your injector. If you're unhappy with final results after that time, you can have it dissolved and try a different technique next time. These symptoms though make me think of vascular compromise and you should be evaluated immediately.  See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Redness after Juvederm

Hello, and thanks for your question and photo. It's a little difficult to say exactly what is happening in the provided photos. So something and redness can occur after the procedure you had, but should improve over the course of a couple of weeks. If this does not resolve in the next week or so I'd follow up with your physician to get a better idea of what's going on. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.